is this medication helpful ?
4 Oct 2010
Hello, yes I believe this medication will help your son with his ticks... ... seizures:include unusual sensations, uncontrollable muscle spasms, and loss of consciousness.
Topamax (topiramate) is a seizure medication, also called an anticonvulsant.
I use topamax to prevent migraines. Which is another use of this medication.-
For future reference:These are POSSIBLE SIDE EFFECTS, meaning he might experience 1 or more or none, do keep a close eye though.-
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
Call your doctor at once if you have any new or worsening symptoms such as: mood or behavior changes, depression, anxiety, or if you feel agitated, hostile, restless, hyperactive (mentally or physically), or have thoughts about suicide or hurting yourself.
Stop taking topiramate and call your doctor at once if you have any of these serious side effects:
sudden vision loss, pain around or behind your eyes;
dry mouth, increased thirst, confusion, drowsiness, decreased sweating, increased body temperature, and hot, dry skin,
nausea, vomiting, increased urination, muscle pain or weakness, fast heart rate, feeling light-headed, fainting, or seizure (convulsions); or
severe pain in your side or lower back, painful or difficult urination.
Less serious side effects may include:
slowed thinking, memory problems, trouble concentrating;
problems with speech or balance;
numbness or tingling;
sleep problems (insomnia);
headache, dizziness; or
loss of appetite, weight loss.
This is not a complete list of side effects and others may occur. Tell your doctor about any unusual or bothersome side effect. You may report side effects to FDA at 1-800-FDA-1088.
Take care, and I hope everything works out fine for your prince.-
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... devoloped motor tics and chest pain. His mom has taken him to see his doctor and he recomended lowering the dose. I had a stroke when i was 16 ...
2 answers • 22 Oct 2009
My son was on abilify for about 5 years. Onced weend he started having facial tics and hand posturing which he did not have before. His face is so ...
1 answer • 11 May 2010
I was diagnosed with a coughing tic about ten years ago. Doctor put me on orap 1mg 2x a day. About 3-4 weeks later tic got significantly better. ...
2 answers • 5 Mar 2012
My son is 9 and had taken the stimulant vyvanse for 2 years. Just recently he started having severe tics as a side affect. So we stopped giving him ...
2 answers • 10 Jan 2013